5Fr, 27cm, Long Term Haemodialysis Catheter was placed via a mini-thoracotomy through the second intercostal space of the right anterior chest wall after the patient became Ibrutinib fluid overloaded. The right lung was collapsed to obtain better visualisation and the catheter was secured with a purse string suture. After closure the patient was transferred to the Intensive Care Unit where haemodialysis was performed immediately. Complications
arose on day three post-operatively due to bleeding from a collateral vessel in the thoracic wall, requiring a thoracic wash out and haemostasis. The patient was successfully dialysed through the catheter for the next six weeks until the fistula matured. Conclusions: Right Intra-atrial
catheter placement for haemodialysis may be considered a suitable alternative in patients with a lack of venous access. 304 CUTANEOUS MYCOBACTERIUM CHELONAE IN A PATIENT TREATED WITH HIGH DOSE STEROIDS FOR MINIMAL CHANGE DISEASE L AOUAD1, selleck chemicals llc E CHEONG1,2, S SEN1,2 1Concord Repatriation and General Hospital, Concord, New South Wales; 2University of Sydney, Sydney, New South Wales, Australia Background: Mycobacterium chelonae is a, rapidly growing, non-tuberculous mycobacteria widely distributed in the environment. It rarely causes spontaneous disease, but its incidence is increased in immunocompromised patients, and it has previously been described in peritoneal dialysis and transplant patients. Case Report: A 78-year-old gentleman presented with nephrotic
syndrome (proteinuria 18 g/day, serum alb 18 g/L) and associated acute kidney injury, requiring dialysis. Background history included hypertension and type 2 diabetes mellitus. Kidney biopsy revealed minimal change disease (MCD), as well as acute tubular necrosis. He was commenced on oral prednisone (75 mg/day), and weaned off dialysis. Initial treatment was complicated by steroid-induced delirium, Cell press necessitating a reduction in prednisolone to 50 mg/day with some effect. Six weeks after diagnosis, the patient was noted to have developed blistering skin lesions on his distal right upper limb that were migrating proximally, and not responsive to standard antibiotic therapy. Specialist infectious diseases advice was sought, with skin swabs positive for M. chelonae (doxycycline-resistant). Steroid dose was halved, and the patient was commenced on combination antibiotic therapy, clarithromycin and linezolid, for 9 months, with slow resolution of the lesions. Prednisolone was held at 25 mg/day for the next 2 months, and then tapered. The patient’s renal function stabilised at ∼60 mL/min after an unexplained drop to 30 mL/min, with an ongoing decline in proteinuria, despite sub-optimal steroid dosing. The patient now remains free of new skin lesions post completion of anti-tuberculous therapy, with continued reduction in proteinuria, and stable renal function. Conclusions: This is the first reported case of cutaneous M.